A recent study carried out by researchers from the George Washington University School of Medicine and Health Sciences has unveiled that the use of finasteride sold under brand name Propecia not only causes sexual side effects, but also raises risks of depression.
Though, following the revelations by a previous study had caused the U. S. Food and Drug Administration to add warning labels to the drugs. The study of 61 men had linked the drugs manufactured by Merck to sexual side effects.
The new findings have been enforcing the FDA to again ask for redefining the labels. It is being said that now the labels would also warn against libido disorders, orgasm disorders and ejaculation disorders. Since, the same tend to be seen in patients for some months even after leaving the drugs.
Finasteride is a drug that is taken for treating male pattern hair loss, the report has found. It is a condition when a person realizes thinning of the scalp hair, eventually facing baldness. The National Institutes of Health has told that the therapy can be used to cure enlargement of the prostate gland or benign prostatic hypertrophy too.
"The potential life-threatening side-effects associated with finasteride should prompt clinicians to have serious discussions with their patients”, said assistant professor Dr. Michael S. Irwig.
- Veterinary Directorate Grants Approval for Fast-Tracking of Schmallenberg Vaccine
- Sunshine Vitamin D may treat Asthma
- Emergency Dept Heads Want Solution for A&E wards Crisis
- A few Royals to get a sneak peek of the Chelsea Flower Show ahead of its public opening
- Nicki Minaj gives Lil Wayne a Lapdance at the 2013 Billboard Music Awards